MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/189/080
Medical Device Problem Codes Obstruction of Flow (2423); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Decreased Respiratory Rate (2485)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: month and year of event have been provided ,day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the ett (endotracheal tube) tube was kinked and appeared to have weakness at approach 18cm/subglottic tubing.Unable to pass suction catheter, able to pass bronchoscopy with difficulty, unable to manually unkink.It was also reported that the patient required bronchoscopy, ett (endotracheal tub) change with sudation and subsequently de- recruited and required higher fi02 (fraction of inspired oxygen) overnight.Customer reported that they did not have the package for the faulty device.The lot number provided is from the item in the same stock location.Not the ideal one.
 
Additional Manufacturer Narrative
Other, other text: h6.Health impact and evaluation codes: updated.Eleven (11) photos were provided by the customer which were used to conduct the device analysis since the physical product was not returned for investigation.Photo one (1) shows a packaging label.Photos two and three show the front and back of a tracheal tube inside a biohazard bag; no dysfunctional conditions are observed.Photos four and five show the whole device?s front and back of the tracheal tube where the suction line is observed to be filled with fluid; no kink or other dysfunctional conditions are observed in any of the tubes.Photos six and seven show a close-up of the distal end of the unit where the cuff is observed to be deflated and covered in fluid.Photos eight and nine show a close-up of the connection between the tracheal tube, inflation line, and suction line; no kink or other dysfunctional conditions are observed.Photos ten and eleven show the inflation line balloon; no damage or dysfunctional conditions are observed.The reported failure mode, kinked tube, is not confirmed.No product has been received to conduct a functional test.A device history record (dhr) reviewed showed no reported nonconformance?s during the manufacturing of the reported lot number.No corrective actions are taken as the complaint cannot be confirmed.If the device is returned the manufacturer will re-open the investigation for further device analysis.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
stott lane
minneapolis, MN 55442
MDR Report Key16439820
Report Number3012307300-2023-01667
Device Sequence Number3135669
Product Code BTR
UDI-Device Identifier15019315059544
UDI-Public15019315059544
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/189/080
Device Catalogue Number100/189/080
Device Lot Number4264598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown